Numerical ranges of Foguel operators

Hwa Long Gau, Kuo Zhong Wang, Pei Yuan Wu

Research output: Contribution to journalArticlepeer-review

Abstract

We study properties of the numerical ranges of Foguel operators [Formula presetend], where S is the simple unilateral shift and T is some operator, both acting on ℓ2. Among other things, we show that (1) if T is nonzero compact, then the numerical radius w(FT) is strictly less than 1+(‖T‖/2), (2) if T is a diagonal unitary operator, then 5/2<w(FT)≤3/2, and (3) if T is a scalar operator aI, then the numerical range W(FT) is open and is not a circular disc unless a=0.

Original languageEnglish
Pages (from-to)766-784
Number of pages19
JournalLinear Algebra and Its Applications
Volume610
DOIs
StatePublished - 1 Feb 2021

Keywords

  • Foguel operator
  • Foguel–Halmos operator
  • Numerical radius
  • Numerical range

Fingerprint

Dive into the research topics of 'Numerical ranges of Foguel operators'. Together they form a unique fingerprint.

Cite this